Swan-like results for binomials and trinomials over finite fields of odd characteristic

B. Hanson, D. Panario, D. Thomson

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Swan (Pac. J. Math. 12:1099-1106, 1962) gives conditions under which the trinomial x n + x k + 1 over F2 is reducible. Vishne (Finite Fields Appl. 3:370-377, 1997) extends this result to trinomials over extensions of F2. In this work we determine the parity of the number of irreducible factors of all binomials and some trinomials over the finite field Fq, where q is a power of an odd prime.

Original languageEnglish (US)
Pages (from-to)273-283
Number of pages11
JournalDesigns, Codes, and Cryptography
Volume61
Issue number3
DOIs
StatePublished - Dec 1 2011

All Science Journal Classification (ASJC) codes

  • Computer Science Applications
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Swan-like results for binomials and trinomials over finite fields of odd characteristic'. Together they form a unique fingerprint.

Cite this